I've had epilepsy since I was 19, where I would get strange auras and smells, and could not understand what people were saying. The medicine I was prescribed never helped and the sensations started getting worse. When I was about 23 I went to a neurosurgeon who tested to see if I could be operated on. A non-malignant tumour was discovered and I was eventually operated on. (The whole tumour could not be removed as it would had affected my memory). A year later I had my first seizure. Since then I have about 3 seizures a year, depending on the situation I'm in. I'm now 32 and last year discussed having a baby with my husband. I got a VNS inserted in Oct 2011 and in Jan 2012 I fell pregnant. Since then the seizures have gotten worse, I now have about 2 -3 a month. I increased my medication and have reduced my activities.
This month I've had 2 other strange episodes and I don't know what they are, can anyone help me diagnose them? I started having them when I was about 14 and they're not very common, years can pass before I have another one. It usually happens when I'm laying down, I start feeling very heavy, my tongue then feels think, things then start to spin and then I get a repetitive loud sound spinning in my head. Things start to go crazy and worse. It lasts for minutes and I just have to wait for the feeling to pass. It's really terrible, but I don't think it's related to epilepsy as I can still think clearly. If my husband talks to me I understand what he's saying and can respond normally. I can get up and walk without falling. Does anyone know what this is? I know I have low-blood pressure, but it's not too severe. Please help...
Thank you for your feedback, but I have experienced a hypnagogic myoclonic twitch. This is when you're falling asleep and your body jerks you awake as if you've been falling.
Those heavy, crazy feelings I've had happen while I'm wide awake, lying down, but fully conscious. And it starts off slowly and gradually gets worse and as I mentioned, I can get up and do things, but the feeling doesn't go away until it's reached its peak.
My mom mentioned that she had these sort of feelings when she was about 6 and it happened when she was a bit unwell. I usually does happen to me when I'm not well.
this sounds crazy. Do you think maybe you could make use of it though, why not try playing an instrument, try to write something. Create something out of it. Art can come from the most intense states of mind. I can relate to this when i write. Sometimes a feeling will arise in me and i here music (noise) and the only way to stop is to get it out of my system i.e find the song within. it sounds odd but i have learned to love it. try not to fight it. your body does things for a reason. You may even figure why it's here..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.